Thunderstorm Wind, Hardeman
- When
- April 1, 4:35 PM CST
- Where
- Hardeman County, 2.94 mi WSW of Goodlett
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.330, -99.930
Mesonet site near Goodlett measured a gust to 60 mph.
Supercells developed over the Texas Panhandle and South Plains during the afternoon ahead of a cold front, then moved east-southeast into western north Texas during the evening and merged into a mesoscale convective system. The MCS produced a few hail and wind reports in the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Supercells developed over the Texas Panhandle and South Plains during the afternoon ahead of a cold front, then moved east-southeast into western north Texas during the evening and merged into a mesoscale convective system. The MCS produced a few hail and wind reports in the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 1, 2:48 PM CST, 1 hour 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 348 PM CDT MON APR 1 2013 .DISCUSSION... CONTINUE TO EXPECT AN ACTIVE WEATHER PATTERN FOR THE NEXT FEW DAYS AS MID-ATMOSPHERIC TROF CURRENTLY OVER NEVADA/UTAH CONTINUES TO SLOWLY MOVE TOWARD THE PLAINS. A COLD FRONT CURRENTLY OVER THE AREA AND A DRYLINE-TYPE FEATURES NEAR THE CAPROCK IN THE TEXAS PANHANDLE/WEST TEXAS ARE PROVIDING BOUNDARIES FOR STORM DEVELOPMENT TONIGHT AS WELL. INITIALLY EXPECT STORMS TO CONTINUE TO DEVELOP IN THE SOUTHEAST TEXAS PANHANDLE AND NEAR/EAST OF THE CAPROCK IN THE ROLLING PLAINS AND MOVE TOWARD THE SOUTHWESTERN PORTION OF OUR CWA THIS EVENING. PRECIPITATION SHOULD BECOME MUCH MORE WIDESPREAD LATER THIS EVENING AS STORM COVERAGE INCREASES AND ISENTROPIC LIFT OVER THE FRONTAL SURFACE ALSO STRENGTHENS AND INCREASES PRECIPITATION COVERAGE. TOMORROW AND TOMORROW NIGHT... THE AREA BECOME MORE DIRECTLY INFLUENCED BY THE UPPER WAVE AND ASSOCIATED LIFT. THE WAVE FINALLY PASSED EAST OF THE AREA ON THURSDAY ENDING THE PRECIPITATION CHANCES FOR THIS EVENT. MUCH COOLER WEATHER IS EXPECTED OVER THE NEXT COUPLE OF DAYS IN THE WAKE OF THE COLD FRONT AND WIDESPREAD CLOUD COVER. TEMPERATURES WILL BEGIN TO WARM AGAIN LATER IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 42 44 38 44 / 70 70 70 70 HOBART OK 41 45 36 46 / 60 70 70 60 WICHITA FALLS TX 50 55 41 50 / 70 60 70 70 GAGE OK 35 40 32 43 / 60 60 60 60 PONCA CITY OK 38 43 36 47 / 70 70 50 60 DURANT OK 53 58 44 50 / 30 70 70 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
529 PM CDT MON APR 1 2013
OKZ004>048-050>052-TXZ083>090-021000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
529 PM CDT MON APR 1 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS SOUTHWEST OF A LINE EXTENDING FROM ERICK
AND MANGUM...TO WALTERS AND WAURIKA. THE RISK AREA INCLUDES ALL OF
WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH
MIDNIGHT CDT TONIGHT.
IMPACTS...
HAIL UP TO THE SIZE OF HEN EGGS...OR TWO INCHES IN DIAMETER...IS
THE MAIN HAZARD. WIND GUSTS TO 70 MPH ARE POSSIBLE AS WELL.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
THROUGH MIDNIGHT CDT.
DISCUSSION...
SCATTERED SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS WEST TEXAS
AND WILL MOVE INTO WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA
THROUGH MIDNIGHT CDT. DUE TO STRONG SHEAR AND STEEP LAPSE
RATES...BUT MARGINAL INSTABILITY...A FEW SEVERE STORMS CAN BE
EXPECTED...WHICH WILL GENERALLY MOVE EAST OR SOUTHEAST. THERE IS
A CHANCE THE STORMS MAY ORGANIZE INTO A CLUSTER OR LINE...AND
MOVE ACROSS MUCH OF WESTERN NORTH TEXAS...WHICH WOULD INCREASE
THE WIND THREAT.
ALL SEVERE STORMS ARE EXPECTED TO END BY MIDNIGHT CDT...THOUGH
THUNDERSTORM CHANCES WILL CONTINUE THROUGHOUT THE NIGHT ACROSS
WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA. CHANCES FOR RAIN SHOWERS
WILL OCCUR TONIGHT ACROSS NORTHERN OKLAHOMA...ESPECIALLY AFTER
MIDNIGHT CDT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY APR 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS ON TUESDAY ACROSS WESTERN
NORTH TEXAS AND SOUTHERN OKLAHOMA. NO ORGANIZED SEVERE STORMS
ARE EXPECTED.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
5 AM CDT TUESDAY...WITH UPDATES AS NEEDED.
CMS/11/MBSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
432 PM CDT MON APR 1 2013
OKZ033-TXZ083-012200-
HARMON OK-HARDEMAN TX-
432 PM CDT MON APR 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARMON AND
NORTHWESTERN HARDEMAN COUNTIES UNTIL 500 PM CDT...
AT 430 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH-
NORTHWEST OF CHILDRESS TEXAS...MOVING EAST AT 20 MPH. GOLFBALL SIZED
HAIL HAS BEEN REPORTED NORTHWEST OF CHILDRESS WITH THIS STORM. IF
THIS STORM MAINTAINS INTENSITY... SEVERE THUNDERSTORM WARNINGS WILL
BE REQUIRED SOON FOR HARDEMAN COUNTY TEXAS AND PERHAPS HARMON COUNTY
OKLAHOMA.
LAT...LON 3466 9989 3440 9991 3441 9997 3441 10000
3467 10000
TIME...MOT...LOC 2125Z 274DEG 16KT 3455 10032
..SPEG.The Altus AFB radar (KFDR), 88 km away, was scanning. The volume nearest the first event began at 22:36 UTC.
4 thunderstorm wind, 4 hail. Local standard time, as filed.
Mesonet site near Goodlett measured a gust to 60 mph.
A tree was reported down due to strong winds.
Winds also gusted to 40-50 mph.
Measured sustained winds of 55 mph with a gust to 60 mph.
Wind gusts were estimated at 65 mph.
The 911 Call Center reported hail lasted for 11 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 436246, 436242, 436245, 436243, 436247, 439487, 436248, 436244.